Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


atripla and lipoatrophy
Nov 15, 2013

i have seen a lot of people having questions regarding weight gain and atripla. i switched to atripla about a year ago from combivir/aluvia which was causing fat loss on the legs and arms. now i want to know if i run the risk of weight gain since i am now on atripla. my other question is, is there any possibility of the loss of fat on the legs and arms finally getting any better after this switch?

Response from Dr. Henry

The fat loss that can be seen with zidvodine (in Combivir_ may stabilize or improve modestly (variable effect on fat and improvements can be slow). Excessive fat gain can be seen with Atripla but firm data still somewhat murky since fat gain often seen in general population and with a variety of HIV regimens so hard to pin down whether one particular regimen clearly has larger problem with fat gain in areas where people dont like it (ie in gut). KH



Previous
Megace 400mgs?
Next
I have heard of taking antivirals for 5 days and then 2 days OFF...Do you know if this works?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement